HOW MANY WEIGHT GAIN WITH NEUROTIN

Discussion in 'Fibromyalgia Main Forum' started by CATLADY912, Aug 10, 2003.

  1. CATLADY912

    CATLADY912 New Member

    I have gained some weight and I noticed that the side effect of Neurotin can be weight gain. I was wondering how many people experience this side effect and how much extra wt.

    Thanks a Bunch,
    Janice
  2. FM58

    FM58 New Member

    Hi,
    I was on Neurontin for about 9-10 months and gained about 15-20 pounds. Not sure if it was all from Neurontin, started Effexor and Ultram at same time. Continued on those. The Neurontin was not helping with sleep, muscle twinges, and my pain was increasing so my rheumy discontinued it. I had started Topamax (for migraines)in the meantime. Once I disc the Neurontin, then I started to lose weight with the Topamax (after a month of being on it).

    I know of a lot of others on Neurontin with great success, good luck with it!

    Patty
  3. tandy

    tandy New Member

    I don't know but....I had asked my dr. if we could try Neurontin if ever my current meds were'nt strong enough,she said yes.But geez I don't know if I want this!!?? why do all the meds for FM and CF cause weightgain?I'm on elavil and I've had some weight gain with that one also!! forget it!!I'd rather be in pain to be honest! How are these meds helping us when were getting larger&larger from them?!oh Phooey!!
  4. MJJBunny

    MJJBunny New Member

    I've been on neurontin for many years and weigh less now than I have in probably ten years. I don't do anything special, but I'm not a big eater either. Since I spend so much time on the computer, I really don't snack. Maybe that helps.

    I've been on meds before that caused weight gain and can honestly say this one wasn't one of them.
  5. fibrodoll

    fibrodoll New Member



    I gained weight on elavil and started on neurontin also. Took elavil 2 yrs, neurontin 3 months.
    I posted on here about stopping elavil cold turkey cause of gain(30 pounds)and everyone said OH NO it's the neurontin.
    I am pleased to announce the loss of 15 pounds since stopping elavil and YES I'm still taking neurontin. Triple the dose I was taking before.
    I never read anywhere that neurontin cased weight gain and I've had no problem with increased appitite or cravings. I have actaully stopped eating junk food.
    Bye for now, Valerie.
  6. Sandyz

    Sandyz New Member

    I`ve been on it about 4-5 monthes. I haven`t gained anything yet. I felt hungry alot when I first took it but that has passed. I am on a low dose(300 mg. three times a day) It has helped me a lot with pain. So far I`m pleased with it.
  7. NutsInAlabama

    NutsInAlabama New Member

    I hope not I just started taking this




    tc
    Deb
  8. Jeanmom

    Jeanmom New Member

    I said the same thing to my Dr. ans she said , Oh No. I looked at her with such a look like I'm not stupid. i go to bed tired and wake up tired. My husband does NOT like FM.
  9. Carlacat

    Carlacat New Member

    and I went from 135 to 160. I blame some of it on the neurontin but I'm sure it has to do also with having FM not being as active as I was before. When I worked I was constantly on the go and moving and now that just dont happen. I think with all meds you can gain some weight...I take 6 different meds so who knows which one is the weight gainer.
    Carlacat
  10. TNhayley

    TNhayley New Member

    In fact, one of the "side effects" listed is increased appetite. For the first couple weeks I was ravenous ... gained about 10-15 pounds. It seemed as if I was hungrry 24/7. But, it tapered off as I adjusted to the med ... and now I've started Atkins, both to address the extra pounds and to try and combat my suspected hypoglycemia. So far so good. I think it might slow metabolism, like so many other meds they give us. However, I immediately saw a decrease in overall pain and a loosening of my muscles, so I won't stop it anytime soon. Hugs,
    Hayley

[ advertisement ]